Alert archive / Idaho / Red Flag Warnings in 2015

Red Flag Warning 9, NWS Pocatello, ID

September 12, 201515 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Sep 12, 2015, 1:13 PM MDT for 15 counties in Idaho. It took effect at Sep 13, 2015, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 12, 2015, 1:13 PM MDT (19:13 UTC)
In effect from
Sep 13, 2015, 2:00 PM MDT
Expired
Sep 13, 2015, 9:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 55 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.2 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2015-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2015-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3403 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

477 
WWUS85 KPIH 121913
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
113 PM MDT SAT SEP 12 2015

....RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410...

.AN UPPER LEVEL RIDGE IS BREAKING DOWN TODAY AND EXPECT MUCH
STRONGER WINDS TO DEVELOP SUNDAY AFTERNOON WITH 20 TO 25 MPH
SUSTAINED WINDS AND 30 TO 35 MPH GUSTS EXPECTED ACROSS FIRE ZONE
410. 

IDZ410-131200-
/O.NEW.KPIH.FW.W.0009.150913T2000Z-150914T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
113 PM MDT SAT SEP 12 2015

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT SUNDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 410.

* WIND...SUSTAINED WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OF
  30 TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...ISOLATED IN NORTHERN PART OF ZONE 410

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
3 follow-up statements
044 
WWUS85 KPIH 130908
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
308 AM MDT SUN SEP 13 2015


IDZ422-425-132100-
/O.EXA.KPIH.FW.W.0009.150913T2000Z-150914T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER-
308 AM MDT SUN SEP 13 2015

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO
FIRE WEATHER ZONES 422 AND 425...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 422. FIRE WEATHER ZONE 425. 

* WIND...SUSTAINED WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 
  30 TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...ISOLATED IN NORTHERN PART OF ZONE 410

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ410-132100-
/O.CON.KPIH.FW.W.0009.150913T2000Z-150914T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
308 AM MDT SUN SEP 13 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
SOUTHEAST IDAHO FIRE WEATHER ZONE 410...

* AFFECTED AREA...FIRE WEATHER ZONE 410.

* WIND...SUSTAINED WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 
  30 TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...ISOLATED IN NORTHERN PART OF ZONE 410

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
396 
WWUS85 KPIH 132001
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
201 PM MDT SUN SEP 13 2015

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER
ZONES 410...422 AND 425...

IDZ410-422-425-140300-
/O.CON.KPIH.FW.W.0009.000000T0000Z-150914T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER-
201 PM MDT SUN SEP 13 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER
ZONES 410...422 AND 425...

* AFFECTED AREA...FIRE WEATHER ZONES 410...422 AND 425.

* WIND...SUSTAINED WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 
  30 TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
520 
WWUS85 KPIH 140304
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
904 PM MDT SUN SEP 13 2015


IDZ410-422-425-140415-
/O.EXP.KPIH.FW.W.0009.000000T0000Z-150914T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER-
904 PM MDT SUN SEP 13 2015

...RED FLAG WARNING EXPIRED AT 9 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410...422
AND 425...

WINDS HAVE DROPPED BELOW 30 MPH FOR THE SNAKE RIVER PLAIN AND
BELOW 25 MPH FOR THE MOUNTAINS. HOWEVER...FIRE ZONE 410 ACROSS THE
UPPER SNAKE RIVER PLAIN WILL CONTINUE TO HAVE WINDS AROUND 20 TO
25 MPH COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT THE NEXT
SEVERAL HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 12, 2:50 AM MDT, 10 hours 23 minutes earlier.

Area forecast discussion, Sep 12, 2:50 AM MDT, 10 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
250 AM MDT SAT SEP 12 2015

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT. A RIDGE OF HIGH PRESSURE
REMAINED POSITIONED OVER THE WRN STATES EARLY THIS MORNING AS THE
PACIFIC STORM TRACK PUNCHED EAST THROUGH NRN CANADA. FURTHER SOUTH
AND WEST...SUB-TROPICAL MOISTURE ASSOCIATED WITH SEVERAL WEAK
DISTURBANCES WAS NOTED ROTATING NORTH AROUND THE WRN PERIPHERY OF
THE HIGH. MODEL SOLUTIONS SHOW THIS MOISTURE ROTATING INTO SRN IDAHO
SUNDAY MORNING HELPING TO SUPPORT/FUEL ISOLATED AFTERNOON/EVENING
CONVECTION OVER THE CNTRL MOUNTAINS AND SOUTH-CNTRL HIGHLANDS. BOTH
THE GFS AND NAM ARE A BIT MORE OPTIMISTIC REGARDING COVERAGE AND
CHANCES THIS MODEL CYCLE AND THUS HAVE BUMPED PRECIP CHANCES UP SOME
DURING THIS TIME FRAME. BY MONDAY...A PAC TROUGH BEGINS TO TAKE
SHAPE OFF THE NW COAST WITH THE UPPER FLOW BECOMING MORE
SOUTHWESTERLY AND MOIST. PRECIPITATION CHANCES INCREASE FAIRLY
RAPIDLY MONDAY AFTERNOON INTO TUESDAY AS SEVERAL DISTURBANCES EJECT
NE ACROSS THE REGION AMPLIFYING PRECIPITATION PRODUCTION ACROSS THE
REGION IN THE MOIST SW FLOW. COOLER TEMPERATURES (20 DEG) ARE ALSO
EXPECTED TO FILTER INTO THE REGION WITH EACH PASSING WAVE. NUMERICAL
SOLUTIONS HAVE NOT BEEN ALTOGETHER CONSISTENT WITH THE
EVOLUTION/DETAILS OF THE TROUGH BUT THE POTENTIAL IS FAIRLY HIGH SO
HAVE BOOSTED PRECIP CHANCES HERE AS WELL.

.LONG TERM...WEDNESDAY THROUGH NEXT SATURDAY. A THIRD DISTURBANCE
EJECTS NE THROUGH THE REGION WEDNESDAY AS REINFORCING ENERGY DIGS
INTO THE PAC NW COAST. THIS ENERGY EJECTS EAST THROUGH THE REGION
THURSDAY WITH ANOTHER ROUND OF PRECIPITATION EXPECTED. PREVIOUS
MODEL RUNS WERE SHOWING A BREAK IN THE ACTION WEDNESDAY WHEREAS THIS
CYCLE IS NOT AS CLEAN. FRIDAY AND BEYOND...THE MAIN STORM TRACK
LIFTS JUST NORTH OF THE REGION WITH LITTLE OR NO PRECIP ANTICIPATED
AT THIS TIME AND SLIGHTLY MODERATING TEMPS THROUGH THE PERIOD.
HUSTON
&&

.AVIATION...VFR CONDITIONS TO PERSIST THROUGH THE TAF PERIOD AS HIGH
PRESSURE REMAINS IN PLACE. SOUTHWESTERLY AFTERNOON WINDS EXPECTED
ACROSS THE SNAKE PLAIN...WITH SOME GUSTS AROUND 15 KTS POSSIBLE AT
PIH AND IDA. AD
&&

.FIRE WEATHER...HIGH PRESSURE IN PLACE OVER THE GREAT BASIN WILL
ALLOW A FOR A CONTINUATION OF THE UNSEASONABLY WARM AND DRY WEATHER
TODAY. WIDESPREAD MINIMUM RELATIVE HUMIDITY VALUES IN THE 10 TO 15
PERCENT RANGE ANTICIPATED. EXPECT WINDS TO NUDGE UP SLIGHTLY OVER
WHAT WAS EXPERIENCED ON FRIDAY...BUT SHOULD STILL REMAIN UNDER 20
MPH ACROSS SE ID. SOME INCREASE IN MOISTURE EXPECTED SUNDAY AS THE
HIGH PRESSURE RIDGE BEGINS TO WEAKEN. ISOLATED SHOWERS AND
THUNDERSTORMS ANTICIPATED...PARTICULARLY ACROSS THE SOUTHERN
HIGHLANDS...CENTRAL MOUNTAINS...AND UPPER SNAKE HIGHLANDS. MIN RH
VALUES EXPECTED TO GENERALLY BE IN THE 15 TO 20 PERCENT
RANGE...SLIGHTLY HIGHER THAN SATURDAY. MAIN STORY SUNDAY WILL BE AN
INCREASE IN WINDS WITH WIDESPREAD GUSTS IN THE 20 TO 30 MPH
RANGE...WHICH COULD CERTAINLY EXCITE ANY EXISTING FIRE ACTIVITY.
WILL HOLD OFF ON ANY FIRE WEATHER HEADLINES ATTM...HOWEVER FIRE
ACTIVITY MAY INCREASE DUE TO THE INCREASE IN WINDS AND CONTINUED LOW
RH. MOISTURE WILL INCREASE MONDAY AND TUESDAY AHEAD OF A STRONG
PACIFIC SYSTEM. EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE
THROUGHOUT THE DAY MONDAY...WITH WIDESPREAD SHOWERS AND ISOLATED TO
POTENTIALLY SCATTERED THUNDERSTORMS BY LATE AFTERNOON AND EVENING.
THIS ACTIVITY SHOULD CONTINUE INTO TUESDAY...WITH A DRAMATIC
DECREASE IN TEMPERATURES BEHIND A STRONG COLD FRONT TUESDAY.
TEMPERATURES SHOULD FALL AROUND 20 DEGREES COMPARED TO MONDAY. THIS
FRONT WILL BRING AN INCREASE IN WINDS...WITH SOME GUSTS TO 35 MPH
POSSIBLE TUESDAY AFTERNOON AND EVENING. SOME DRYING EXPECTED
WEDNESDAY BEFORE ANOTHER TROUGH SWEEPS THROUGH THE REGION BY LATE
WEEK...AGAIN INCREASING PRECIPITATION POTENTIAL AND WINDS. AD
&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&

Nearby

Red Flag Warnings in Idaho, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.